Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
|omyhealth - Wed Dec 28, 2005 2:09 am||
I am a 26 year old male. For the past 8 to 9 months I have been passing big stools. For the last 3 to 4 months, I have had some blood streak on stools, and blood on toilet paper.
Besides, I have also been having another problem. The skin near the anus really hurts when stretched, and is also very rough.
Third problem is, even when I have the slightest feeling of visiting the toilet for bowel motion, there is some liquid discharge that wets my underwear. It is very very little and cannot be observed by seeing. I only get the feeling and I can sometimes experience the slight wetness when I touch my underwear.
I visited a doctor, who inspected the area. He diagnosed it as an anal fissure. He advised me to apply a cream called Proctozone-HC (a hydrocortisone cream) on the anus. He also gave me a skin ointment called Triamcinolone Acetonide cream for the skin problem. Also some stool softener tablets.
I started taking this medication over a month ago. The skin problem has disappeared. The anal fissure problem still remains. I still apply the Proctozone cream. I didn't take much stool softener tablets except during the beginning. The stool softener tablets makes my stomach feel bloated and give me gas problems.
My questions are:
1. Why am I having these big stools in the first place? I am a vegetarian, never drinks, never smokes. I have regular bowel movement every day. I eat fiber-based cereals and have some fruit every day. I do make a point these days to drink a lot of water.
2. The wet discharge as soon as I get even the slightest feeling to go to the toilet continues. I earlier thought it was due to the skin problem, but the skin problem is gone now.
3. Is this anal fissure or something else? I have been having this for over 5 months now and I just want to get back to normal! What am I doing wrong?
And, I have a new problem. I have developed some kind of a boil or a cyst on the skin in that general area but on the exterior. Easily visible without touching that area. How to get rid of this? Why am I having so many problems in that area?! Is it because I spend almost all my time in front of the computer?
I plan on visiting the doctor again, but it is pretty embarassing. Would really appreciate your input.
Thanks very much for reading and volunteering to help me out!
|omyhealth - Wed Dec 28, 2005 2:15 am||
Forgot to mention that for around a year, I have put on 40lbs. Have done some irregular exercise, but my weight has since been around 198lb, and I am only 5' 10" tall. Does extra weight contribute to this problem?
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.